MAUDE Adverse Event Report: HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM

HEARTWARE, INC HEARTWARE® VENTRICULAR ASSIST SYSTEM; CIRCULATORY ASSIST SYSTEM
Catalog Number 1435
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cdc adapter was not returned for analysis.Review of the manufacturing records confirmed that the associated device met all requirements for release.The reported event could not be confirmed.Analysis could not be performed as the device was not returned.Per the instructions for use (ifu): the instructions for use (ifu) and patient manual include a reference guide for both visual and tone alarms including potential causes and actions to take.The hvad controller requires two power sources for safety: either two batteries or one battery and an ac adapter or dc adapter.The dc adapter plugs into the power port located in most cars.When the dc adapter is properly connected to power, a green indicator light will be displayed on the adapter.If the ac/dc indicator doesn't turn green, the controller is using battery power and the "power disconnect" alarm will sound.The ifu cautions users to not force connectors together without proper alignment.Forcing together misaligned connectors may damage the connectors.Users are instructed to return any damaged components to the manufacturer.This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Heartware will submit a supplemental report when new facts arises which materially alters information submitted in a previous mdr report.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.
 
Event or Problem Description
A report was received from the clinical database that the patient had issues with the cdc adapter remaining connected to the controller.The cdc adapter no longer connects at all.The cdc adapter was replaced with no reported patient consequence.The event resolved with the replacement device.The controller power connectors were reportedly not damaged.The site was unable to provide information about whether the connectors of the cdc adapter were damaged.There was a battery connected to the opposing power port of the controller at the time of the reported event.The event was not associated with any controller alarms or pump stops.No further information has been provided.

Brand Name
HEARTWARE® VENTRICULAR ASSIST SYSTEM
Common Device Name
CIRCULATORY ASSIST SYSTEM
Manufacturer (Section D)
HEARTWARE, INC
14400 nw 60th avenue
miami lakes FL 33014 3105
MDR Report Key6786905
Report Number3007042319-2017-02595
Device Sequence Number1540843
Product Code DSQ
UDI-Device Identifier00888707000109
UDI-Public00888707000109
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number1435
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight79